Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 191, NWS Shreveport, LA

July 21, 2022Columbia County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 21, 2022, 3:52 PM CDT for Columbia County, Nevada County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2022, 3:52 PM CDT (20:52 UTC)
Expired
Jul 21, 2022, 4:45 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:00 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 21, 3:00 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
300 PM CDT Thu Jul 21 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Friday Night)
Issued at 243 PM CDT Thu Jul 21 2022

Well last hour had excessive heat criteria for El Dorado and
Monroe, even Texarkana at 112 briefly for an hour earlier.
DeQueen would warrant expansion if not for the sudden
convection burst knocking on our door as hoped for, which is
spreading cirrus anvils their way to back off the extreme values.

We have our current heat headlines until 7 pm and a new heat
advisory for Friday afternoon for all but portions of NE TX. The
consensus of short range models continue with increasing coverage
of thunderstorms into the evening until much of the four state
area air lifts and condenses. The SPC upgraded our marginal risk
to Slight through the overnight for much of our AR/LA counties and
parishes with damaging winds the primary threat. So we will hope
every locale uses their sfc CAPE into the evening.

And as such we have some non-record lows in place for a change.
Even highs tomorrow may keep double digits if all goes well.
However, the lingering RH boost from the dew point pooling today
and raining tonight will mean more 105 plus heat index readings
for much of our area. Lows are likely to be even slightly cooler
for Friday night as the rain cooled soil radiates less in the calm
or light winds of the overnight hours. /24/

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 243 PM CDT Thu Jul 21 2022

There is GFS/ECMWF/Canadian ensemble agreement that a broad ridge
will be in place and extend from the Desert Southwest eastward
across the southern Plains and into the Southeast. This broad ridge
will slowly shift eastward and remain in place over the area for the
weekend and into the middle of next week. At the surface, the
Bermuda high will be in place off the Southeast coast and extend
westward across the Southeast into the ArkLaTex through this period
as frontal systems remain well north of the region.

In this pattern, a continuation of hot and humid conditions is
expected. No rainfall is expected through Monday under the ridge,
aiding an intensifying drought across the region. By Tuesday into
Wednesday, as the ridge shifts east, some increased moisture and
instability will help fuel diurnally-driven late afternoon isolated
thunderstorms for portions of Deep East Texas, central Louisiana,
and the ArkLaMiss.

Temperatures are 1-2 degrees above the National Blend of Models for
this period. Temps will be 5-10 degrees above normal values through
this period with the area in the upper 90s to triple digits for
highs and mid to upper 70s for lows. Heat indices will near 105F or
warm into the 105-110F range in the afternoons and thus Heat
Advisories are anticipated for at least portions of the area each
day. /04-Woodrum/

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Thu Jul 21 2022

For the ArkLaTex terminals, VFR to be interrupted this aftn/eve.
A weak fropa in cenAR has pooled available moisture right over our
area. Heating to enhance TS coverage, some clustering may occur.
Low levels are light SW flow below base of low clouds and light
NW-N-NE aloft for FLs. Slow mvmt will help with timing tempo at
sites later today, but already at KTYR/KGGG for the next few hrs.
Looking for TS coverage to expand into NW LA/S AR late aftn/eve.
No fropa, but some rain cooled air & strong winds with downpours.

/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  97  75  99 /  30  40  20  10
MLU  75  97  76  96 /  50  20  30  10
DEQ  72  98  74  99 /  40  30  10  10
TXK  76  99  76  99 /  40  30  20  10
ELD  72  98  73  95 /  50  30  10  10
TYR  78  98  76  99 /  20  30  10  10
GGG  76  96  75  98 /  30  40  20  10
LFK  78  99  76 100 /  10  40  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059-070-
     071.

     Heat Advisory from noon to 7 PM CDT Friday for ARZ050-051-
     059>061-070>073.

     Excessive Heat Warning until 7 PM CDT this evening for ARZ060-
     061-072-073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>003-010>012-
     017>020-022.

     Heat Advisory from noon to 7 PM CDT Friday for LAZ001>006-
     010>014-017>022.

     Excessive Heat Warning until 7 PM CDT this evening for
     LAZ004>006-013-014-021.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

     Heat Advisory from noon to 7 PM CDT Friday for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

     Heat Advisory from noon to 7 PM CDT Friday for TXZ097-112-152-
     153-165>167.

&&

SHORT TERM...24
LONG TERM....04
AVIATION...24
Hazardous weather outlook, Jul 21, 1:01 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
101 PM CDT Thu Jul 21 2022

ARZ050-051-059-070-071-LAZ001>003-010>012-017>020-022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221815-
Sevier-Howard-Little River-Miller-Lafayette-Caddo-Bossier-Webster-
De Soto-Red River-Bienville-Sabine-Natchitoches-Winn-Grant-La Salle-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-
Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
101 PM CDT Thu Jul 21 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Arkansas, north
central Louisiana, northwest Louisiana, southeast Oklahoma, east
Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

Hot and humid conditions are once again anticipated today. Widespread
heat index values above 105 degrees this afternoon are expected.
In addition, thunderstorms that develop may become strong to severe
this afternoon into the evening. Storms will be capable of damaging
winds and small hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Dangerously hot conditions will continue across the area this week,
and into next week. Heat headlines will likely be needed for much of
the work week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed today or
tonight.

ARZ060-061-072-073-LAZ004>006-013-014-021-221815-
Hempstead-Nevada-Columbia-Union-Claiborne-Lincoln-Jackson-Ouachita-
Caldwell-
101 PM CDT Thu Jul 21 2022

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana and northwest Louisiana.

.DAY ONE...This afternoon and tonight.

Hot and humid conditions are once again anticipated today. Widespread
heat index values above 110 degrees this afternoon are expected. In
addition, thunderstorms that develop may become strong to severe
this afternoon into the evening. Storms will be capable of damaging
winds and small hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Dangerously hot conditions will continue across the area this week,
and into next week. Heat headlines will likely be needed for much of
the work week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed today or
tonight.

04

In the hours before

Special weather statement, Jul 21, 2:53 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
253 PM CDT Thu Jul 21 2022

ARZ050-051-212030-
Howard AR-Sevier AR-
253 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of northeastern Sevier
and Howard Counties through 330 PM CDT...

At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grannis, or 9 miles west of Umpire, moving south at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
De Queen, Dierks, Umpire, Lockesburg, Gillham, Corinth, Athens,
Center Point, Geneva, Muddy Fork, Lebanon, Burg and Provo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3418 9384 3415 9382 3403 9382 3394 9428
      3419 9439 3419 9424 3427 9424 3427 9426
      3435 9426
TIME...MOT...LOC 1952Z 344DEG 21KT 3423 9422

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

04
Special weather statement, Jul 21, 3:23 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
323 PM CDT Thu Jul 21 2022

OKZ077-212115-
McCurtain OK-
323 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of northeastern
McCurtain County through 415 PM CDT...

At 323 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hatfield, or 15 miles southwest of Mena. This storm was nearly
stationary.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Plunketville and Watson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3445 9446 3431 9447 3430 9457 3451 9461
      3451 9446
TIME...MOT...LOC 2023Z 346DEG 3KT 3447 9447

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

04
Special weather statement, Jul 21, 3:38 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
338 PM CDT Thu Jul 21 2022

ARZ060-061-212100-
Hempstead AR-Nevada AR-
338 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of southeastern
Hempstead and southern Nevada Counties through 400 PM CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 14 miles north of McNeil, moving south at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hope, Emmet, Perrytown, Rosston, Willisville, Bodcaw, Cale, Patmos,
Young, Sutton, Waterloo, Falcon and Mount Moriah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3366 9333 3365 9311 3345 9312 3345 9349
      3348 9349 3348 9354 3355 9369 3378 9355
TIME...MOT...LOC 2037Z 343DEG 6KT 3356 9318

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

16

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:42 PM CDTHeat AdvisorySHVAngelina, Bowie, Cass, Nacogdoches, Sabine, San Augustine and 1 more19 hr
Jul 21, 9:45 AM CDTExcessive Heat WarningSHVCaldwell, Claiborne, Jackson, Lincoln, Ouachita, Union9 hr
Jul 21, 2:53 PM CDTSpecial Weather StatementSHVHoward, Sevier37 min
Jul 21, 3:18 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier42 min
Jul 21, 3:23 PM CDTSpecial Weather StatementSHVPolk52 min
Jul 21, 3:28 PM CDTSevere Thunderstorm WarningSHVSevier47 min
Jul 21, 3:38 PM CDTSpecial Weather StatementSHVNevada22 min
Jul 21, 3:57 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier63 min
Jul 21, 4:03 PM CDTSpecial Weather StatementSHVNevada42 min
Jul 21, 4:18 PM CDTSpecial Weather StatementSHVHoward27 min
Jul 21, 4:30 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier60 min
Jul 21, 4:32 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada28 min
Jul 21, 4:41 PM CDTAreal Flood AdvisorySHVHempstead, Howard2 hr
Jul 21, 4:42 PM CDTAreal Flood AdvisorySHVNevada2 hr
Jul 21, 4:45 PM CDTSpecial Weather StatementSHVNevada30 min
Jul 21, 4:58 PM CDTSpecial Weather StatementSHVLittle River47 min
Jul 21, 5:15 PM CDTSpecial Weather StatementSHVHempstead, Howard, Nevada, Sevier60 min
Jul 21, 5:40 PM CDTAreal Flood AdvisorySHVHempstead, Nevada2 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.